Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 45, NWS Norman, OK

March 7, 2000Baylor County, Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 4:35 PM CST for Baylor County, Wilbarger County, Texas. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 7, 2000, 4:35 PM CST (22:35 UTC)
Expired
Mar 7, 2000, 5:15 PM CST
In force
40 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Baylor County, TX, Wilbarger County, TX

What was reported inside it

TimeReportWhereRemark
Mar 7, 4:57 PM CSTHail 1Vernon, TX
Mar 7, 5:00 PM CSTThunderstorm Wind 52 ESeymour, TX
Mar 7, 5:00 PM CSTHail 1Seymour, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 2:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2000-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2000-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 072235
SVROKC
TXC023-487-072315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
435 PM CST TUE MAR 7 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAYLOR COUNTY IN NORTHERN TEXAS
  WILBARGER COUNTY IN NORTHERN TEXAS

* UNTIL 515 PM CST

* AT 435 PM CST...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS MOVING INTO WESTERN PORTIONS OF BAYLOR AND WILBARGER 
COUNTIES. THE STORMS WERE MOVING NORTHEAST AT 45 MPH. THE STRONGEST 
WINDS ARE EXPECTED TO MOVE ACROSS WILBARGER AND NORTHERN BAYLOR 
COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BOMARTON...GRAYBACK...LAKE KEMPl...
  LOCKETT...MABELLE...RED SPRINGS...SEYMOUR AND VERNON

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE 
LIKELY.

LAT...LON 3427 9946 3343 9946 3350 9903 3428 9922

CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 1 hour earlier.

Area forecast discussion, Mar 7, 3:35 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CST TUE MAR 7 2000

SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC
DISCUSSIONS ALREADY ISSUED.  ZONES WILL NATURALLY BE WORDED WITH
SEVERE STORM TERMINOLOGY FOR TONIGHT.

AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO
SOUTHWEST AND BEGIN TO INCREASE.  IT APPEARS THAT WINDS TOMORROW
WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH
HIGH WIND WARNING SPEEDS IN THE NORTHWEST.  WILL ISSUE A WIND
ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE
OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT.

TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND
FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS.  AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT
THAN TONIGHT.

FCSTID = 23 = CMS

OKC   52  70  45  65 /  90   0   0   0
HBR   49  72  42  67 / 100   0   0   0
SPS   52  75  45  72 /  80   0   0   0
GAG   46  68  35  58 / 100  10   0   0
PNC   50  68  42  60 /  90  10  10   0
DUA   53  71  45  73 /  80   0   0   0

.OUN...
OK...WIND ADVISORY ALL ZONES ON WEDNESDAY.
TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.

In the hours before

Special weather statement, Mar 7, 12:30 PM CST, 4 hours 5 minutes before
OKZ004>048-050>052-TXZ083>090-072100-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CST TUE MAR 7 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER ALL OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH
TEXAS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT
TORNADOES ALSO WILL BE POSSIBLE. THE SEVERE THREAT WILL BE GREATEST
THIS AFTERNOON AND EVENING OVER WESTERN NORTH TEXAS AND WESTERN
OKLAHOMA. THE THREAT WILL BE GREATEST AFTER DARK OVER CENTRAL
OKLAHOMA.

DISCUSSION... GULF MOISTURE IS IN PLACE ACROSS ALL OF THE SOUTHERN
PLAINS THIS AFTERNOON. A COLD FRONT HAS MOVED WEST INTO WEST TEXAS.
A POWERFUL UPPER LEVEL STORM SYSTEM MOVING NORTHEAST FROM NEW MEXICO
AND FAR NORTHERN MEXICO...IS BEGINNING TO ACCELERATE TOWARD THE
SOUTHERN PLAINS.

AS THE UPPER SYSTEM APPROACHES WEST TEXAS THIS AFTERNOON... A
SURFACE LOW WILL INTENSIFY OVER EASTERN COLORADO. LOW LEVEL SOUTH
AND SOUTHEAST WINDS WILL REMAIN STRONG ACROSS THE AREA...BRINGING
MORE GULF MOISTURE NORTHWARD. INCREASING WEST AND SOUTHWEST WINDS
OVER NEW MEXICO... SOUTH OF THE COLORADO LOW... WILL PUSH THE COLD
FRONT RAPIDLY EAST THIS AFTERNOON.

THE ATMOSPHERE REMAINS CAPPED EARLY THIS AFTERNOON... BUT AS THE
UPPER SYSTEM APPROACHES...LIFTING AT MID LEVELS WILL HELP TO WEAKEN
THE CAP WHILE CONVERGENCE WILL INCREASE ALONG THE FRONT.
THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE HIGH PLAINS ALONG THE
FRONT. AS THE FRONT PROGRESSES EASTWARD... THE THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND FORM A SQUALL LINE. THESE STORMS WILL MOST
LIKELY MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS BETWEEN 3
AND 7 PM. OTHER SCATTERED THUNDERSTORMS MAY FORM DURING THAT TIME
AHEAD OF THE FRONT... MAINLY OVER WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. THE LINE OF STORMS IS THEN EXPECTED TO SWEEP RAPIDLY
EAST DURING THE EVENING... REACHING CENTRAL OKLAHOMA AFTER DARK.
THUNDERSTORMS WILL END IN WESTERN AREAS THIS EVENING FOLLOWED BY
STRONG SOUTHWEST WINDS.

DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE MAIN THREATS
WITH THE LINE OF THUNDERSTORMS. HOWEVER THERE IS A POSSIBILITY OF
SUPERCELL DEVELOPMENT...AND THEREFORE A CHANCE OF TORNADOES...MAINLY
IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THE GREATEST TORNADO
THREAT WILL BE WITH ANY STORMS THAT DEVELOP AHEAD OF THE FRONT. THE
THREAT OF TORNADOES WITHIN THE THUNDERSTORM LINE WILL BE GREATER IF
THERE ARE BREAKS IN THE LINE...AND LESS IF THE LINE IS SOLID.

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD REMAIN ALERT
THROUGHOUT THE DAY... AND STAY TUNED FOR FURTHER UPDATES. SPOTTER
GROUPS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WILL LIKELY
REQUIRE ACTIVATION BY LATE AFTERNOON OR EARLY EVENING. THOSE IN
CENTRAL OKLAHOMA MOST LIKELY WILL REQUIRE ACTIVATION AFTER DARK.

02
Local storm report, Mar 7, 4:17 PM CST, 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0409 PM    8 E LAZARE                TX   .75 INCH HAIL
03/07/00   HARDEMAN                       HAM REPORT

0411 PM    1 W ACME                  TX   WIND DAMAGE
03/07/00   HARDEMAN                       SEMI OTVERTURNED
                                          HAM REPORT

JS
Local storm report, Mar 7, 4:31 PM CST, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
431 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0423 PM    HOPLLIS                    OK   .88 INCH HAIL
03/07/00   HARMON                         HAM REPORT

TJ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:04 PM CSTSevere Thunderstorm WarningOUNHardeman41 min
Mar 7, 4:16 PM CSTSevere Thunderstorm WarningOUNFoard44 min
Mar 7, 5:10 PM CSTSevere Thunderstorm WarningOUNBaylor, Wilbarger50 min
Mar 7, 5:18 PM CSTSevere Thunderstorm WarningOUNWichita57 min
Mar 7, 5:32 PM CSTSevere Thunderstorm WarningOUNArcher58 min
Mar 7, 5:57 PM CSTSevere Thunderstorm WarningOUNClay, Wichita33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.